Journal of Cutaneous and Aesthetic Surgery

CASE REPORT
Year
: 2010  |  Volume : 3  |  Issue : 3  |  Page : 162--166

Facial granulomas secondary to injection of semi-permanent cosmetic dermal filler containing acrylic hydrogel particles


Mukta Sachdev1, YN Anantheswar2, BC Ashok1, Sunaina Hameed3, Sanjay A Pai4 
1 Department of Dermatology, Manipal Hospital, Airport Road, Bangalore, India
2 Department of Plastic Surgery, Manipal Hospital, Airport Road, Bangalore, India
3 MS Skin Center, Cambridge Layout, Halasuru, Bangalore, India
4 Pathology and Laboratory Medicine, Columbia Asia Referral Hospital, Malleswaram, Bangalore, India

Correspondence Address:
Mukta Sachdev
Manipal Hospital, 98, Rustom Bagh, Airport Road, Bangalore - 560 017
India

Various reports of long-term complications with semi-permanent fillers, appearing several years after injections have created some concern about their long-term safety profile. We report a case of foreign body granuloma secondary to dermal filler containing a copolymer of the acrylic hydrogel particles, hydroxyethylmethacrylate and ethylmethacrylate, occurring 2 years after the injection. The foreign body granulomas could not be treated satisfactorily with intralesional steroids, and the patient required a surgical excision of her granulomas. The physical and psychological consequences to such patients can be quite devastating.


How to cite this article:
Sachdev M, Anantheswar Y N, Ashok B C, Hameed S, Pai SA. Facial granulomas secondary to injection of semi-permanent cosmetic dermal filler containing acrylic hydrogel particles.J Cutan Aesthet Surg 2010;3:162-166


How to cite this URL:
Sachdev M, Anantheswar Y N, Ashok B C, Hameed S, Pai SA. Facial granulomas secondary to injection of semi-permanent cosmetic dermal filler containing acrylic hydrogel particles. J Cutan Aesthet Surg [serial online] 2010 [cited 2022 Aug 18 ];3:162-166
Available from: https://www.jcasonline.com/article.asp?issn=0974-2077;year=2010;volume=3;issue=3;spage=162;epage=166;aulast=Sachdev;type=0